Hi I am new to this board but wondered if anyone can help. My son is just 7 and was diagnosed with just ADHD a few months ago. We have just done a trial of Equasym xl. The 20mg was definately too strong as it made him extremely emotional and all over the place. On the 10mg emotionally he was ok, but he was having problems getting to sleep - usually he's asleep by 8.15pm, but on the days of the medication it was nearer 10pm. We didn't see any improvements in his behaviour over a couple of weeks, but it's hard to tell if it was because he was getting less sleep and therefore unable to concentrate or control his impulsive behaviour - he was exhausted.
The Dr has now given me Medikinet and told me to trial 2.5mg, 5mg and 7.5mg over consecutive weeks once a day. The theory is that as he is only taking one dose it will have less impact on sleep. Has anyone else done this? I am concerned that 4 hours within a full school day is not enough. Has anyone had less sleep problems taking Medikinet twice a day than taking one slow release tablet? My Dr wouldn't give me anything to help the sleeping.
I would assume thar these are not the Medikinet XL. If so they should be out of the system in "3 to 4 hours". From there it is just trial and error to see which dose works the best.
I do want to stress that these pills are not magic. they will help him concentrate better and hopefully think twice. They will not change learned behavior. That will be both your and his teachers role. I highly suggest you get the book - by Susan Ashley on Adhd found here - http://www.amazon.com/ADD-ADHD-Answer-Book-Professional/dp/140220549X
The book will really help ALL of you deal with this. Best wishes!
hi my name is terri i have a 15 year old daughter that has adhd aspergers odd mood disorder learning disability she made a facebook and she was obsessed with asking kids to buy her stuff and is obsessed with boys well that really worries me more about the boys i was wondering if you think she has ocd so now i deleted her facebook account and now she gets really bored because she has no friends to hang out with all the kids say my daughter is no annoying how do i deal with that too she gets bored very easly and there is no programs in my area for her to go to im lost i dont know what to do anymore hopefully you can help me thank you terri
Oh tough call. I would think that something like facebook would normally be good for someone with Aspergers. I do understand your concern however. Maybe you could use facebook as a learning tool to teach correct behavior. She can use it, but only under certain conditions. One nice thing is that facebook is very easy to take away or restart.
Being curious - is she on any medication to help control her impulsiveness?
And there are good video games (even something like "Words for Friends" that have educational value that would help the boredom. But I would think that you really want her outdoors and interacting with other kids. Any school clubs she can get involved in or activities like Drama (or even working on the stage crew)?
All medications have side effects. You have to decide if the good outweigh the harm. Has your doctor at any time tried behavioral therapy, or did he move directly towards medication? To put it another way, was medication a first or a last resort?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.